Acta Mathematica Sinica, English Series

, Volume 34, Issue 4, pp 749–772 | Cite as

Continuous Subsonic-Sonic Flows in a Convergent Nozzle

Article
  • 23 Downloads

Abstract

This paper concerns continuous subsonic-sonic potential flows in a two-dimensional convergent nozzle. It is shown that for a given nozzle which is a perturbation of a straight one, a given point on its wall where the curvature is zero, and a given inlet which is a perturbation of an arc centered at the vertex, there exists uniquely a continuous subsonic-sonic flow whose velocity vector is along the normal direction at the inlet and the sonic curve, which satisfies the slip conditions on the nozzle walls and whose sonic curve intersects the upper wall at the given point. Furthermore, the sonic curve of this flow is a free boundary, where the flow is singular in the sense that the speed is only C1/2 Hölder continuous and the acceleration blows up. The perturbation problem is solved in the potential plane, where the flow is governed by a free boundary problem of a degenerate elliptic equation with two free boundaries and two nonlocal boundary conditions, and the equation is degenerate at one free boundary.

Keywords

Continuous subsonic-sonic flow free boundary nonlocal boundary condition degeneracy singularity 

MR(2010) Subject Classification

35R35 76N10 35J70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bers, L.: Existence and uniqueness of a subsonic flow past a given profile. Comm. Pure Appl. Math., 7(3), 441–504 (1954)MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    Bers, L.: Mathematical Aspects of Subsonic and Transonic Gas Dynamics, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1958MATHGoogle Scholar
  3. [3]
    Chen, G. Q., Dafermos, C. M., Slemrod, M., et al.: On two-dimensional sonic-subsonic flow. Comm. Math. Phys., 271(3), 635–647 (2007)MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    Courant, R., Friedrichs, K. O.: Supersonic Flow and Shock Waves, Interscience Publishers, Inc., New York, NY, 1948MATHGoogle Scholar
  5. [5]
    Du, L. L., Xie, C. J., Xin, Z. P.: Steady subsonic ideal flows through an infinitely long nozzle with large vorticity. Commun. Math. Phys., 328(1), 327–354 (2014)MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    Nie, Y. Y., Wang, C. P.: Continuous subsonic-sonic flows in convergent nozzles with straight solid walls. Nonlinearity, 29(1), 86–130 (2016)MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    Oleienik, O. A., Radkevic, E. V.: Second Order Differential Equations with Nonnegative Characteristic Form, American Mathematical Society, Rhode Island and Plenum Press, New York, 1973CrossRefGoogle Scholar
  8. [8]
    Wang, C. P.: Continuous subsonic-sonic flows in a general nozzle. J. Differential Equations, 259(7), 2546–2575 (2015)MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    Wang, C. P., Xin, Z. P.: Optimal Hölder continuity for a class of degenerate elliptic problems with an application to subsonic-subsonic flows. Comm. Partial Differential Equations, 36(5), 873–924 (2011)MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    Wang, C. P., Xin, Z. P.: On a degenerate free boundary problem and continuous subsonic-sonic flows in a convergent nozzle. Arch. Ration. Mech. Anal., 208(3), 911–975 (2013)MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Wang, C. P., Xin, Z. P.: Smooth transonic flows in de Laval nozzles. arXiv preprint, arXiv:1304.2473, 2013Google Scholar
  12. [12]
    Wang, C. P., Xin, Z. P.: Global smooth supersonic flows in infinite expanding nozzles. SIAM J. Math. Anal., 47(4), 3151–3211 (2015)MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    Wang, C. P., Xin, Z. P.: On sonic curves of smooth subsonic-sonic and transonic flows. SIAM J. Math. Anal., 48(4), 2414–2453 (2016)MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    Xie, C. J., Xin, Z. P.: Global subsonic and subsonic-sonic flows through infinitely long nozzles. Indiana Univ. Math. J., 56(6), 2991–3023 (2007)MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    Xie, C. J., Xin, Z. P.: Existence of global steady subsonic Euler flows through infinitely long nozzles. SIAM J. Math. Anal., 42(2), 751–784 (2010)MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    Xie, C. J., Xin, Z. P.: Global subsonic and subsonic-sonic flows through infinitely long axially symmetric nozzles. J. Differential Equations, 248(11), 2657–2683 (2010)MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    Yin, J. X., Wang, C. P.: Evolutionary weighted p-Laplacian with boundary degeneracy. J. Differential Equations, 237(2), 421–445 (2007)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of MathematicsJilin UniversityChangchunP. R. China

Personalised recommendations